Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 28, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 2, 2016, 10:05 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2016, 10:05 PM CDT (03:05 UTC)
- Expired
- May 3, 2016, 3:09 AM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
028 WHUS74 KBRO 030305 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1005 PM CDT MON MAY 2 2016 ...STRONG NORTH WINDS AND BUILDING SEAS CONTINUE BEHIND COLD FRONT... .HIGH PRESSURE OVER NORTH TEXAS TO MAINTAIN STRONG NORTH WINDS AND MODERATELY HIGH SEAS TONIGHT. GMZ150-155-170-175-030900- /O.EXP.KBRO.SC.Y.0027.000000T0000Z-160503T0300Z/ /O.NEW.KBRO.SC.Y.0028.160503T0305Z-160503T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1005 PM CDT MON MAY 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT TUESDAY. * WINDS...NORTH 20 KNOTS OCCASIONAL GUSTS TO 25 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
792 WHUS74 KBRO 030809 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 309 AM CDT TUE MAY 3 2016 ...NORTH WINDS AND SEAS SUBSIDING OVER THE LOWER TEXAS GULF WATERS... .HIGH PRESSURE CONTINUES TO WEAKEN ACROSS THE LOWER TEXAS GULF WATERS. NORTHERLY WINDS ARE GRADUALLY LOWERING ALLOWING FOR THE ADVERSE MARINE CONDITIONS TO IMPROVE. GMZ150-155-170-175-030915- /O.CAN.KBRO.SC.Y.0028.000000T0000Z-160503T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 309 AM CDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTH WIND AND SEAS CONTINUE TO LOWER IN THE LAST OBSERVATIONS ALLOWING FOR SMALL CRAFT ADVISORY TO BE CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 2, 6:42 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 2, 6:42 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
642 PM CDT MON MAY 2 2016
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...WEAK SURFACE INVERSION WITH A OVERRUNNING FLOW TO
MAINTAIN A MVFR TO LOWER VFR CLOUD DECK TONIGHT AND MUCH OF
TUESDAY. MOST AREAS SHOULD SEE VFR CONDITIONS WITH THE OVC DECK
LOWERING OVERNIGHT INTO EARLY TUESDAY TO MVFR WITH NO IFR
EXPECTED. CONFIDENCE IS BELOW AVERAGE ON HOW FAR WEST THE MVFR
CIGS MAY DEVELOP WITH HIGH RESOLUTION MODELS KEEPING THE LOWER
DECKS NEAR THE COAST WITH OTHER MODELS LOWERING CIGS WELL INLAND.
CEILING TO GRADUALLY RISE THROUGH TUESDAY AFTERNOON WITH SOME
BREAKS IN THE OVC DEVELOPING IN THE LATTER HALF OF THE AFTERNOON.
GUSTY NORTH WINDS TO DIMINISH OVERNIGHT REMAIN NORTH AT LIGHT
LEVELS TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 225 PM CDT MON MAY 2 2016/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A COLD FRONT HAS PUSHED OFFSHORE NOW...WITH AN EFFECTIVE END TO
ANY SIGNIFICANT RAIN CHANCES TODAY. TEMPS DROPPED ABOUT TEN
DEGREES BEHIND THE FRONT...WITH DEW POINTS DROPPING THAT MUCH AND
THEN SOME. BREEZY NORTH NORTHEAST WINDS HAVE DEVELOPED THIS
AFTERNOON. UPDATED THE IMMEDIATE FORECAST EARLIER TO REFLECT THE
LATEST TRENDS...AND BLENDED INTO THE TUESDAY AND TUESDAY NIGHT
PERIODS.
THE CURRENT MODEL SUITE SHOWS OVERNIGHT TEMPS IN THE 50S AND 60S...
WITH HIGH TEMPERATURES TUESDAY IN THE LOWER 80S...THOUGH THIS MIGHT
BE A LITTLE GENEROUS. FORECAST SOUNDINGS SHOW LOW LEVEL SATURATION
AND STABILITY...SUGGESTING THAT CLOUD COVER WILL PERSIST THROUGH
TUESDAY NIGHT...WITH ONLY WEAK CLEARING...MOSTLY OUT WEST. BY WED
AFTERNOON HOWEVER...THE SUN SHOULD BE IN CONTROL WITH A REBOUND IN
HIGH TEMPS...(SEE BELOW).
LONG TERM /WEDNESDAY THROUGH MONDAY/...LARGE SCALE H5 RIDGE WILL
BE SLOWLY PROGRESSING EWD BY MIDWEEK...WITH SFC HIGH STRETCHING
ACROSS TEXAS. RIDGE WILL REMAIN FIRM THROUGH THE REST OF THE
WEEK...KEEPING DRY AIR IN PLACE FOR MOST OF THE REGION. SFC HIGH
FINALLY BEGINS TO DRIFT TO THE EAST BY FRIDAY...OPENING THE DOOR
FOR GULF MOISTURE TO SLOWLY RETURN NORTHWARD. ONCE THE H5 RIDGE
AXIS PASSES TO THE EAST...THE AREA WILL BEGIN TO SEE THE EFFECTS
OF THE LARGE H5 LOW ALONG THE CALIFORNIA COAST. SWLY FLOW ALOFT
AHEAD OF THIS WILL PROVIDE ENOUGH INSTABILITY TO SPARK A FEW
THUNDERSTORMS ON THE MOUNTAINS IN MEXICO STARTING SATURDAY. A FEW
SHOWERS MAY REACH THE WESTERN COUNTIES SATURDAY EVENING AROUND
SUNSET...BUT LIMITED MOISTURE AND CAPPING FURTHER EAST WILL LIMIT
THE ADVANCEMENT ON SATURDAY. A SIMILAR SETUP IS EXPECTED
SUNDAY...WITH GOOD DYNAMICS ACROSS THE MEXICO HIGHLANDS...GOOD
MOISTURE RETURN OFF THE GULF...AND WEAKER INVERSION TO THE WEST
WILL BRING ANOTHER SHOT OF THUNDERSTORMS AFTER SUNSET SUNDAY. ONCE
THE H5 LOW EJECTS TO THE NE...IT WILL DRAG A COLD FRONT THROUGH
THE REGION EARLY NEXT WEEK. MODELS STILL DIFFERING ON PLACEMENT
AND TIMING OF THE FRONT...SO HAVE KEPT SMALL CHANCES FOR END OF
FORECAST FOR NOW FOR UNCERTAINTY.
MARINE...
NOW THROUGH TUESDAY NIGHT... A COLD FRONT MOVED ACROSS THE LOWER
TEXAS COASTAL WATERS THIS MORNING...BRINGING STRONG NORTH WINDS AND
BUILDING SEAS THROUGH TONIGHT. HIGH PRESSURE WILL GRADUALLY BUILD IN
BEHIND THE FRONT TONIGHT THROUGH TUES NIGHT...WITH SLOWLY IMPROVING
CONDITIONS.
WEDNESDAY THROUGH FRIDAY...SFC HIGH WILL BE SLOWLY MOVING OFF TO
THE EAST DURING THE LATTER HALF OF THE WEEK...WITH A SLOW RETURN
OF SELY FLOW. NO WEATHER SYSTEM FORMATION IS EXPECTED ACROSS WEST
TEXAS OF THE CENTRAL PLAINS IN THIS PERIOD...SO GRADIENT WILL
REMAIN MODEST...WITH SE WINDS REMAINING BELOW 15 KNOTS. THIS WILL
ALLOW SEAS TO HOLD BELOW 3 FEET THROUGH THE EXTENDED PERIOD.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59...SHORT TERM/AVIATION
61...LONG TERMHazardous weather outlook, May 2, 6:44 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 644 PM CDT MON MAY 2 2016 TXZ248>257-031145- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 644 PM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE RISK OF RIP CURRENTS IS POSSIBLE TUESDAY AND AGAIN THIS WEEKEND FOR AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-031145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 644 PM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE POSTED FOR THE LAGUNA MADRE UNTIL 7 PM AND THE OFFSHORE WATERS UNTIL 10 PM. THE SMALL CRAFT ADVISORIES MAY HAVE TO BE EXTENDED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES MAY BE NECESSARY NEXT WEEKEND WITH SOUTH WINDS AND SEAS ON THE INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.